Thunderstorm Wind, Colquitt
- When
- February 26, 10:45 AM EST
- Where
- Colquitt County, 2 mi S of Moultrie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.151, -83.800
Four pine trees were blown down on U.S. Highway 319.
Severe thunderstorms produced damage to trees, power lines, and several structures across portions of southwest and south central Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe thunderstorms produced damage to trees, power lines, and several structures across portions of southwest and south central Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 26, 8:50 AM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
850 AM EST TUE FEB 26 2008
...SEVERE WEATHER EXPECTED TODAY WITH WINDY CONDITIONS THROUGH
WEDNESDAY...
...FREEZING TEMPERATURES EXPECTED WEDNESDAY NIGHT...
.UPDATE...LATEST WATER VAPOR/RUC H5 COMPOSITE SHOWS A VIGOROUS SHORT
WAVE TROUGH MOVING INTO THE WRN OH/TN VALLEYS. A 40-50 KT WSW LOW
LEVEL JET COMBINED WITH FAVORABLE UPPER DIFFLUENCE AHEAD OF THE
TROUGH IS SETTING THE STAGE FOR SEVERE WEATHER ACROSS MUCH OF THE
REGION TODAY. A COLD FRONT EXTENDS FROM NRN AL TO ERN LA WITH A
PREFRONTAL TROUGH JUST AHEAD OF THE COLD FRONT FROM NWRN GA TO THE
WRN FL PANHANDLE. A SQUALL LINE IS ORIENTED ALONG THIS SURFACE
TROUGH AND IS MOVING INTO A REGION OF MOIST UNSTABLE AIR MASS (MID
60F DEW POINTS SURGING NWD INTO SERN AL/ERN FL PANHANDLE). THIS
SQUALL LINE IS MOVING FAIRLY RAPIDLY EWD (50-60 KTS)...AND WILL
AFFECT OUR WRN ZONES BETWEEN 14Z AND 16Z...AND AREAS TO THE EAST
INTO THE AFTERNOON. HAVE COORDINATED WITH THE SPC...AND A SVR TSTM
WATCH WILL BE IN EFFECT FOR OUR ENTIRE CWFA UNTIL 20Z.
&&
.MARINE...EXERCISE CAUTION CONDITIONS CONTINUE AT BUOY 42039 AND
WINDS WILL PICK UP TO ADVISORY CRITERION LATER THIS MORNING. SEAS
WILL FOLLOW SHORTLY THEREAFTER. WE COULD EASILY SEE SUSTAINED WINDS
AROUND 25 KNOTS...ESPECIALLY BEHIND THE FRONT LATER TODAY AND
TONIGHT. WINDS WILL NOT DROP BELOW ADVISORY CRITERIA UNTIL WEDNESDAY
EVENING.
&&
.AVIATION...IFR CIGS AND MVFR/IFR VIS ARE STILL AFFECTING MOST OF
THE TAF SITES THIS MORNING...BUT CONDITIONS ARE IMPROVING QUICKLY AT
DHN OUT AHEAD OF THE SQUALL LINE. THESE IMPROVEMENTS WILL BE
SHORT-LIVED...AS THE STRONG TO POTENTIALLY SEVERE THUNDERSTORMS
APPROACH THE AREA WITH FREQUENT LIGHTNING...WIND GUSTS OF 40 MPH OR
GREATER...TORRENTIAL DOWNPOURS...AND POSSIBLY SOME HAIL. THESE
STORMS WILL CONTINUE TO MARCH QUICKLY EASTWARD THROUGH THE MORNING
HOURS...AND EVENTUALLY IMPACT ALL OF THE TAF SITES FROM NW TO SE.
&&
.HYDROLOGY...MARIANNA CRESTED A FEW FEET ABOVE FLOOD STAGE...WITH
THE FLOOD WAVE TRAVELING DOWNSTREAM AND FLOODING ALTHA TODAY AND
LASTING INTO FRIDAY. BLOXHAM SHOULD BE CRESTING TODAY A FEW FEET
ABOVE FLOOD STAGE. HAVANA HAS CRESTED...BUT WILL CONTINUE TO
EXPERIENCE MODERATE FLOODING THROUGH THE END OF THE WEEK. AREAL
FLOODING CONTINUES IN SRN LEON COUNTY DUE TO MUNSON SLOUGH DRAINAGE.
TODAYS CONVECTION SHOULD PROGRESS EWD AT A DECENT CLIP...SO BASIN
AVERAGE QPF SHOULD REMAIN UNDER AN INCH. FOR MORE DETAILS ON THE
RIVERINE FLOODING...SEE THE NWS TALLAHASSEE WEB PAGE FOR THE LATEST
FLOOD WARNINGS AND RIVER FORECASTS PROVIDED THROUGH OUR LOCAL AHPS
SITE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 71 40 53 24 58 / 80 20 00 00 00
PANAMA CITY 70 41 53 35 60 / 90 10 00 00 00
DOTHAN 66 34 51 29 59 / 90 10 00 00 00
ALBANY 68 35 51 28 57 / 90 10 00 00 00
VALDOSTA 72 39 52 28 57 / 80 20 00 00 00
CROSS CITY 77 42 54 27 59 / 80 60 00 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVY ALL ZONES 15-23Z TODAY.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...LAKE WIND ADVY ALL ZONES 15-23Z TODAY.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...LAKE WIND ADVY ALL ZONES 15-23Z TODAY.
RED FLAG WARNING FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...
TAYLOR...WAKULLA...WASHINGTON.
GM...SMALL CRAFT ADVISORY FROM 8 AM TODAY TO 7 PM EST WED ALL LEGS.
&&
JAMSKI/GOULDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 548 AM EST TUE FEB 26 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-271100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 548 AM EST TUE FEB 26 2008 /448 AM CST TUE FEB 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...THE AREA IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... .DAY ONE...TODAY AND TONIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE ENTIRE FORECAST AREA...WITH DAMAGING STRAIGHT LINE WINDS AND HAIL THE MAIN THREAT. HOWEVER...STORMS EARLY IN THE DAY WILL BE IN AN ENVIRONMENT OF SUFFICIENT LOW LEVEL SHEAR TO PRODUCE A THREAT FOR ISOLATED TORNADOES...ESPECIALLY IN ANY DISCRETE CELLS THAT DEVELOP AHEAD OF THE MAIN CONVECTIVE LINE. DEEP LAYER SHEAR PROFILES WILL BECOME MORE UNIDIRECTIONAL WITH TIME...BUT SPLITTING SUPERCELLS WILL REMAIN POSSIBLE WITH THE RIGHT MOVERS POSING THE TORNADO THREAT AND THE LEFT MOVERS A HAIL THREAT. THE STORMS WILL AFFECT SOUTHEAST ALABAMA AND CENTRAL PORTIONS OF THE FLORIDA PANHANDLE THIS MORNING...SOUTHWEST GEORGIA AND WESTERN PORTIONS OF THE FLORIDA BIG BEND AROUND MIDDAY...AND SOUTH CENTRAL GEORGIA AND THE EASTERN BIG BEND IN THE AFTERNOON AND EVENING HOURS. THE ENTIRE FRONTAL SYSTEM IS EXPECTED TO REMAIN PROGRESSIVE...THUS LIMITING THE IMPACT TO ALREADY SWOLLEN AREA RIVERS. MANY RIVERS REMAIN IN FLOOD ACROSS SOUTH GEORGIA AND NORTHWEST FLORIDA. CONSULT LOCAL FLOOD WARNINGS AND FLOOD STATEMENTS FOR RIVER CREST FORECASTS AND POTENTIAL FLOODING IMPACTS. WINDS OVER THE AREA WILL BE SUSTAINED AT 15 TO 20 MPH WITH GUSTS TO 30 MPH TODAY. THIS WILL POSE A HAZARD TO BOATERS ON AREA LAKES AND A LAKE WIND ADVISORY IS IN EFFECT FROM MID MORNING UNTIL JUST BEFORE SUNSET. THERE IS A HIGH RISK FOR RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE AND BIG BEND BEACHES. WINDS OVER THE GULF OF MEXICO ARE EXPECTED TO REACH SMALL CRAFT ADVISORY LEVELS THIS MORNING IN THE PREFRONTAL ONSHORE FLOW...AND GET EVEN HIGHER AS FRONTAL PASSAGE SHIFTS WINDS TO THE NORTHWEST LATE TODAY AND TONIGHT. FINALLY...MUCH COLDER AIR WILL MOVE INTO THE REGION TONIGHT ON GUSTY NORTHWEST WINDS. WIND CHILL READINGS WILL DROP INTO THE LOWER TO MID 20S WEDNESDAY MORNING OVER SOUTHEAST ALABAMA AND PARTS OF SOUTHWEST GEORGIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A WIDESPREAD FREEZE IS EXPECTED WEDNESDAY NIGHT...WITH FREEZE DURATIONS OF 6 TO 8 HOURS OVER RURAL INLAND AREAS. IN FACT...A HARD FREEZE WILL BE POSSIBLE IN THE NORMALLY COLDER AREAS OF THE FLORIDA BIG BEND AND SOUTH GEORGIA. COASTAL AND URBAN AREAS WILL NOT GET QUITE AS COLD. A LIGHT FREEZE IS ALSO EXPECTED THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 928 AM EST TUE FEB 26 2008 GAZ120-122-261530- QUITMAN-RANDOLPH- 928 AM EST TUE FEB 26 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR QUITMAN AND RANDOLPH COUNTIES... * UNTIL 1030 AM EST AT 825 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EUFAULA...MOVING EAST AT 50 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 946 AM EST TUE FEB 26 2008 FLZ011-GAZ155-156-261530- DECATUR-JACKSON-SEMINOLE- 946 AM EST TUE FEB 26 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DECATUR...JACKSON AND SEMINOLE COUNTIES... * UNTIL 1030 AM EST/930 AM CST/ AT 941 AM EST/841 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF DONALSONVILLE TO MARIANNA...MOVING NORTHEAST AT 55 MPH. THESE STORMS WILL BE NEAR... WEST BAINBRIDGE BY 1020 AM EST. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 950 AM EST TUE FEB 26 2008 GAZ121>124-142-261530- CALHOUN-CLAY-EARLY-RANDOLPH-TERRELL- 950 AM EST TUE FEB 26 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN...CLAY...EARLY... RANDOLPH AND TERRELL COUNTIES... * UNTIL 1030 AM EST AT 946 AM EST/846 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF CUTHBERT TO 6 MILES SOUTHWEST OF ABBEVILLE...MOVING EAST AT 40 MPH. THESE STORMS WILL BE NEAR... CUTHBERT BY 1000 AM EST. SHELLMAN BY 1010 AM EST. EDISON BY 1020 AM EST. BLAKELY BY 1025 AM EST. MORGAN BY 1030 AM EST. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1013 AM EST TUE FEB 26 2008 GAZ145-146-261600- COLQUITT-MITCHELL- 1013 AM EST TUE FEB 26 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COLQUITT AND MITCHELL COUNTIES... * UNTIL 1100 AM EST AT 1008 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF WHIGHAM...OR 13 MILES NORTHEAST OF BAINBRIDGE...MOVING EAST AT 60 MPH. THIS STORM WILL BE NEAR... PELHAM BY 1025 AM EST. MOULTRIE BY 1045 AM EST. NORMAN PARK BY 1050 AM EST. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1021 AM EST TUE FEB 26 2008 ALZ067-069-GAZ121>127-142>144-261600- BAKER-CALHOUN-CLAY-DOUGHERTY-EARLY-HENRY-HOUSTON-LEE-MILLER-RANDOLPH- TERRELL-WORTH- 1021 AM EST TUE FEB 26 2008 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...CALHOUN...CLAY... DOUGHERTY...EARLY...HENRY...HOUSTON...LEE...MILLER...RANDOLPH... TERRELL AND WORTH COUNTIES... * UNTIL 1100 AM EST/1000 AM CST/ AT 1019 AM EST/919 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF SMITHVILLE TO DAWSON TO 6 MILES NORTH OF EDISON TO TAYLOR... OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF DAWSON TO DAWSON TO 10 MILES SOUTHEAST OF CUTHBERT TO 6 MILES SOUTHWEST OF DOWNTOWN DOTHAN...MOVING EAST AT 65 MPH. THESE STORMS WILL BE NEAR... COWARTS BY 930 AM CST. BLAKELY BY 1035 AM EST. MORGAN BY 1040 AM EST. LEESBURG BY 1045 AM EST. LEARY BY 1050 AM EST. ALBANY BY 1100 AM EST. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 25-CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1024 AM EST TUE FEB 26 2008 FLZ016-026-261615- GADSDEN-LIBERTY- 1024 AM EST TUE FEB 26 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GADSDEN AND LIBERTY COUNTIES... * UNTIL 1115 AM EST AT 1018 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES SOUTHEAST OF CHATTAHOOCHEE...OR 22 MILES SOUTHWEST OF BAINBRIDGE...MOVING EAST AT 40 TO 45 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
The national radar mosaic for the moment the first event began.
11 thunderstorm wind, 2 hail. Local standard time, as filed.
Four pine trees were blown down on U.S. Highway 319.
Penny size hail was reported in Hartsfield.
Several trees were blown down across the northern half of the county. An old barn was destroyed. Straight line wind damage was confined within this storm. In the northeast part of the county near Patten, two sheds were destroyed. One small grain silo was destroyed, with the debris strewn 200 yards. Phone lines were knocked out, with 200 homes without power.
A grain silo was destroyed. Several buildings were blown off their foundations. Several trees were uprooted. Sixty-two structures sustained damage to shingles and roofs.
Several trees and power lines were down.
A few trees were blown down along U.S. Highway 41 South.
A few downed trees blocked the intersection of Union and Hall Roads.
Several trees were blown down on North Main Street in Fitzgerald.
Straight line winds snapped power poles and trees. There were trees on top of several homes and across county and secondary roads. Uprooted trees knocked holes in the roof of the United Methodist Church in Clyattville. A roof was lifted off a home on Johnson Road.
Straight line winds tossed cargo trailers around at the Forest River Plant near Ocilla.
Trees and power lines were toppled on Dixie Barwick Highway and Webster Road.
Nickel size hail was reported.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 81268, 81269, 81270, 81271, 81272, 81273, 81274, 81275, 81276, 81277, 81278, 81279, 81280.